Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2008, 1:06 PM CDT for Hopkins County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 17, 2008, 3:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 171809 FFWFWD TXC223-172000- /O.NEW.KFWD.FF.W.0049.080617T1806Z-080617T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 106 PM CDT TUE JUN 17 2008 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 300 PM CDT * AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 17 MILES NORTH OF COMO TO 6 MILES SOUTH OF COMO...MOVING EAST AT 26 MPH. RADAR INDICATES THAT 1 TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 300 PM CDT. THIS RAIN WILL FALL OVER AREAS THAT RECEIVED 2 TO 4 INCHES OF RAIN LAST EVENING. THE ADDITIONAL RUNOFF WILL LEAD TO FLASH FLOODING IN AREAS FROM SULPHUR SPRINGS EAST. * THE STORMS PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF HOPKINS COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3296 9562 3334 9557 3336 9533 3298 9531 TIME...MOT...LOC 1806Z 283DEG 23KT 3330 9539 3297 9542 $$
1 follow-up statement
000 WGUS74 KFWD 171847 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 146 PM CDT TUE JUN 17 2008 TXC223-172000- /O.CON.KFWD.FF.W.0049.000000T0000Z-080617T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOPKINS TX- 146 PM CDT TUE JUN 17 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EASTERN HOPKINS COUNTY... AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 16 MILES NORTH OF COMO TO 9 MILES SOUTHEAST OF COMO...MOVING EAST AT 26 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 300 PM CDT. THE THUNDERSTORMS WITH EXCESSIVE RAIN HAVE MOVED OVER AREAS WHICH RECEIVED HEAVY RAINFALL MONDAY EVENING. AREAS NEAR STOUTS CREEK RECEIVED NEARLY 4 INCHES OF RAIN...AND ARE SUBJECT TO ADDITIONAL FLOODING FROM THIS LATEST ROUND. WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. LAT...LON 3296 9562 3334 9557 3336 9533 3298 9531 TIME...MOT...LOC 1846Z 283DEG 23KT 3328 9538 3299 9531 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:26 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 17, 12:26 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1226 PM CDT TUE JUN 17 2008 .UPDATE... ANOTHER UPDATE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST COUNTIES. LINE OF THUNDERSTORMS HAS WELL ESTABLISHED COLD POOL WHICH CONTINUES TO SURGE SOUTHWARD. NUMEROUS 50+ KT GUSTS REPORTED WITH THIS LINE. WILL LOWER POPS BEHIND THE LINE AND WATCH FOR ADDITIONAL DEVELOPMENT WESTWARD ALONG WELL DEFINED OUTFLOW BOUNDARY. 91/DUNN && .PREV DISCUSSION... /ISSUED 1132 AM CDT TUE JUN 17 2008/ UPDATE...QUICK UPDATE TO POP/TEMP FORECAST INTO EARLY AFTERNOON. LINE OF SEVERE THUNDERSTORMS APPROACHING THE METROPLEX NOW. 88D DATA AND TERMINAL DOPPLER VELOCITY DATA SHOWS LARGE SWATH OF 50-60KT PLUS WINDS JUST OFF THE SURFACE...MUCH OF WHICH IS MIXING DOWN TO THE SURFACE. WILL ALSO LOWER HIGH TEMPS ACROSS THE NORTHERN HALF OF THE CWA. IN ADDITION TO THE WINDS...HEAVY RAIN WILL BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 90 75 93 76 / 60 20 10 10 10 WACO, TX 74 90 70 94 74 / 50 20 10 10 10 PARIS, TX 67 89 69 89 70 / 60 20 10 10 30 DENTON, TX 71 90 71 92 73 / 70 20 10 10 20 MCKINNEY, TX 70 90 70 91 71 / 70 20 10 10 20 DALLAS, TX 72 90 74 91 75 / 60 20 10 10 10 TERRELL, TX 71 90 70 92 73 / 60 20 10 10 10 CORSICANA, TX 73 90 72 93 72 / 50 20 10 10 10 TEMPLE, TX 75 93 70 94 73 / 50 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jun 17, 12:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG FORT WORTH 32.75N 97.34W
06/17/2008 TARRANT TX TRAINED SPOTTER
POWER LINES DOWN IN HANDLEY AREA...SMALL TREES DOWN
SOUTH FORT WORTHLocal storm report, Jun 17, 12:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND GST TERRELL 32.73N 96.29W
06/17/2008 E63 MPH KAUFMAN TX ASOSLocal storm report, Jun 17, 12:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND GST 3 S WAXAHACHIE 32.36N 96.85W
06/17/2008 E60 MPH ELLIS TX LAW ENFORCEMENT
RELAYED BY SHERIFFS OFFICESpecial weather statement, Jun 17, 12:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE JUN 17 2008
TXZ144>146-171800-
NAVARRO TX-HILL TX-BOSQUE TX-
1231 PM CDT TUE JUN 17 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BOSQUE COUNTY
HILL COUNTY
NAVARRO COUNTY
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ENNIS TO 12 MILES SOUTHEAST OF ALVARADO TO
10 MILES WEST OF CLEBURNE...MOVING SOUTHEAST AT 38 MPH.
CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE BARRY...BLOOMING
GROVE...BLUM...BYNUM...CARLS CORNER...COVINGTON...
HILLSBORO...HUBBARD...ITASCA...WHITNEY AND LAKE WHITNEY STATE PARK.
WIND GUSTS OF 50 TO 60 MPH MAY MOVE INTO THE ADVISORY AREA AFTER
1245 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.
LAT...LON 3221 9615 3196 9681 3183 9672 3172 9693
3186 9704 3176 9728 3179 9732 3184 9728
3188 9738 3198 9739 3197 9753 3200 9765
3210 9785 3221 9763 3214 9751 3219 9746
3227 9709 3207 9693 3233 9639
TIME...MOT...LOC 1731Z 307DEG 33KT 3240 9654 3229 9703
3228 9755Local storm report, Jun 17, 12:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG DALLAS 32.79N 96.77W
06/17/2008 DALLAS TX AMATEUR RADIO
SIGNS BLOWN DOWN IN FAIR PARK AREALocal storm report, Jun 17, 12:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM TSTM WND DMG PALMER 32.43N 96.67W
06/17/2008 ELLIS TX LAW ENFORCEMENT
POWER LINES DOWN...TIME ESTIMATEDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:04 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| Jun 16, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 50 min |
| Jun 16, 7:26 PM CDT | Areal Flood Advisory | FWD | Hopkins | 94 min |
| Jun 16, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 44 min |
| Jun 16, 8:05 PM CDT | Flash Flood Warning | FWD | Hopkins | 115 min |
| Jun 16, 9:59 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
| Jun 17, 1:09 AM CDT | Areal Flood Warning | FWD | Hopkins | 6 hr |
| Jun 17, 9:54 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 36 min |
| Jun 17, 10:16 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Jun 17, 10:31 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 29 min |
| Jun 17, 10:43 AM CDT | Special Weather Statement | FWD | Fannin | 32 min |
| Jun 17, 10:50 AM CDT | Special Weather Statement | FWD | Denton | 25 min |
| Jun 17, 11:05 AM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jun 17, 11:13 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 62 min |
| Jun 17, 11:16 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 29 min |
| Jun 17, 11:25 AM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Jun 17, 11:30 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 60 min |
| Jun 17, 11:34 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Kaufman, Lamar, Rockwall | 26 min |
| Jun 17, 11:47 AM CDT | Special Weather Statement | FWD | Ellis, Johnson | 28 min |
| Jun 17, 11:51 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rockwall | 54 min |
| Jun 17, 11:56 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 64 min |
| Jun 17, 11:57 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jun 17, 12:12 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 33 min |
| Jun 17, 12:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 69 min |
| Jun 17, 12:31 PM CDT | Special Weather Statement | FWD | Hill | 29 min |
| Jun 17, 12:39 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| Jun 17, 12:44 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 76 min |
| Jun 17, 1:53 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 67 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 34 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 69 min |
| Jun 17, 2:57 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.